Alert archive / Wisconsin / Wind Advisories in 2025
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Jan 28, 2025, 3:05 AM CST for 6 counties in Wisconsin. It took effect at Jan 28, 2025, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 3:05 AM CST (09:05 UTC)
- In effect from
- Jan 28, 2025, 1:00 PM CST
- Expired
- Jan 28, 2025, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS73 KGRB 280905 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 305 AM CST Tue Jan 28 2025 WIZ040-050-281800- /O.NEW.KGRB.WI.Y.0001.250128T1900Z-250129T0000Z/ Kewaunee-Manitowoc- Including the cities of Two Rivers, Kewaunee, Luxemburg, and Manitowoc 305 AM CST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...From 1 PM this afternoon to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
2 follow-up statements
657 WWUS73 KGRB 281740 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1140 AM CST Tue Jan 28 2025 WIZ040-050-290000- /O.CON.KGRB.WI.Y.0001.250128T1900Z-250129T0000Z/ Kewaunee-Manitowoc- Including the cities of Kewaunee, Two Rivers, Luxemburg, and Manitowoc 1140 AM CST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest to west winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kruk
534 WWUS73 KGRB 282020 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 220 PM CST Tue Jan 28 2025 WIZ038-039-048-049-290000- /O.EXA.KGRB.WI.Y.0001.000000T0000Z-250129T0000Z/ Outagamie-Brown-Winnebago-Calumet- Including the cities of Oshkosh, Appleton, Neenah, Green Bay, Menasha, New Holstein, Brillion, and Chilton 220 PM CST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. * WHERE...Calumet, Winnebago, Brown, and Outagamie Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ040-050-290000- /O.CON.KGRB.WI.Y.0001.000000T0000Z-250129T0000Z/ Kewaunee-Manitowoc- Including the cities of Two Rivers, Luxemburg, Kewaunee, and Manitowoc 220 PM CST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 45 mph. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:15 PM CST, 4 hours 50 minutes earlier. Its key messages:
- Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from now until 2am in east central Wisconsin. Snow accumulations should remain under an inch.
- 1 to 3 inches of snow will occur north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel can expected at times.
- A clipper system will cross the Great Lakes during the latter half of the weekend, bringing the next chance for accumulating snowfall.
Area forecast discussion, Jan 27, 10:15 PM CST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1015 PM CST Mon Jan 27 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from now until 2am in east central Wisconsin. Snow accumulations should remain under an inch. - 1 to 3 inches of snow will occur north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel can expected at times. - A clipper system will cross the Great Lakes during the latter half of the weekend, bringing the next chance for accumulating snowfall. && .DISCUSSION... Issued at 331 PM CST Mon Jan 27 2025 West winds were gusting to 25 to 45 mph (highest in EC WI) this afternoon, ahead of a strong cold front that was dropping south into Upper Michigan. Mostly cloudy skies and a few flurries or sprinkles were observed, along with mild temperatures ranging from the upper 20s northwest to around 40 southeast. Radar showed a robust line of snow showers along the cold front in southern Lake Superior. The main forecast concerns include potential for moderate snow showers over far NE WI this evening, snowfall accumulations over northern WI on Tuesday and lingering lake-effect snow over NC WI Tuesday night into early Wednesday. Moderate Snow Showers in NE WI this evening: A potent cold front will drop S/SW across the forecast area tonight. Meso-models are handling this system well, and bring a band of snow showers into far NC/NE WI shortly after 00z, then move them through NE WI and gradually weaken them later this evening. Snow squall parameters are high along this boundary until mid to late evening, when they drop off, so feel that brief moderate snow showers with vsbys down to a half mile are possible. Have held off on explicity messaging "snow squalls" (vsbys <1/4 mile, with gusts to 35+ mph and a flash freeze), as this event is occurring in a less favorable time period (evening as opposed to afternoon), in an area with relatively light traffic, and when winds are starting to subside. In addition, there is only a very small window at the beginning of the event when road temps are expected to be above freezing, so the prospects for widespread icing due to melting snow and refreezing are lower. Plan to issue a Special Weather Statement to address the travel concerns in NE WI this evening. Clipper System Tuesday and Lake-Effect Tuesday Night: An Alberta Clipper is expected to rapidly track ESE across Upper MI Tuesday, with snowfall totals of 1 to 3 inches expected north of a line from Tomahawk to Mountain to Sturgeon Bay. Most of the snow will end by early afternoon, though patchy light snow may persist in NC WI during the afternoon and evening. There are no plans to issue a Winter Weather Advisory for this system, but will issue a Special Weather Statement to address travel concerns. Winds will turn NW later Tuesday night, with Lake-H8 delta-t's increasing to 20 to 22 C, leading to numerous lake-effect snow showers in NC WI/Vilas County. Another 1-2 inches of snow could occur in northern Vilas County into early Wednesday. A cold front dropping south through the region will also bring flurries or very light snow showers to the rest of the forecast area. Wednesday afternoon through Saturday Morning: Generally quiet conditions with a warming trend expected for the end of the work week. Much above normal high temperatures are possible, with highs perhaps touching 50 degrees in parts of C/EC WI on Thursday. Next Weekend System: A clipper type system is expected to move through the region during the latter half of the weekend, and could bring snow or mixed rain/snow to the area. Cold NW flow developing on the back side of this system could bring lake-effect snow showers to NC WI into Sunday night/Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1014 PM CST Mon Jan 27 2025 Snow showers could produce brief IFR conditions as a cold front moves south across east central Wisconsin between now and 2am. VFR conditions are expected elsewhere overnight. An Alberta Clipper system will move across Upper Michigan and northern Wisconsin Tuesday morning and bring a few hours of snow and MVFR/IFR conditions. The most significant snow will be across the north, especially north of a RHI to SUE line. Further south there will be less significant snow showers or flurries and mostly VFR conditions. Lake effect snow showers are likely north of a RHI to IMT line Tuesday night, with VFR conditions to the south. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kieckbusch AVIATION.......RDM
Hazardous weather outlook, Jan 27, 3:38 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 338 PM CST Mon Jan 27 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 338 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from 6 pm to 10 pm in parts of north central and far northeast Wisconsin. Snow accumulations should remain under an inch. Locally hazardous travel conditions are expected due to poor visibility and snow or ice covered roads. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Snow accumulations of 1 to 3 inches are expected north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel conditions can expected at times in the Northwoods. There is a risk of ice floes on the eastern shoreline of Green Bay from late Tuesday morning through Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts and snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-282145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 338 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:25 AM CST | Gale Warning | GRB | 16 hr | |
| Jan 28, 2:25 AM CST | Small Craft Advisory | GRB | 34 hr |
Nearby
Wind Advisories in Wisconsin, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.